Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 145, NWS Jackson, MS

September 23, 2009Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 23, 2009, 6:04 PM CDT for Lowndes County, Mississippi. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2009, 6:04 PM CDT (23:04 UTC)
Expired
Sep 23, 2009, 7:20 PM CDT
In force
76 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 6:29 PM CDTFLASH FLOODCaledonia, MSFLOODING ON AREA ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 232304
FFWJAN
MSC087-240200-
/O.NEW.KJAN.FF.W.0145.090923T2304Z-090924T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT WED SEP 23 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  CALEDONIA TO 6 MILES WEST OF KOLOLA SPRINGS...OR ALONG A LINE
  EXTENDING FROM 12 MILES EAST OF COLUMBUS AFB TO COLUMBUS AFB. THE
  STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...
  ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST
  HOUR.

* THE STORMS PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
  OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3359 8826 3359 8841 3368 8845 3368 8841
      3370 8839 3370 8837 3373 8833 3375 8831
      3375 8825 3374 8824 3370 8824

$$

COHEN
2 follow-up statements
000 
WGUS74 KJAN 232319
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT WED SEP 23 2009

MSC087-240200-
/O.CON.KJAN.FF.W.0145.000000T0000Z-090924T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
619 PM CDT WED SEP 23 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN LOWNDES COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM CALEDONIA TO KOLOLA SPRINGS...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHEAST OF COLUMBUS AFB TO COLUMBUS AFB. THE STORMS WERE
NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3359 8826 3359 8841 3368 8845 3368 8841
      3370 8839 3370 8837 3373 8833 3375 8831
      3375 8825 3374 8824 3370 8824

$$

COHEN
000 
WGUS74 KJAN 240020 RRA
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT WED SEP 23 2009

MSC087-240031-
/O.CAN.KJAN.FF.W.0145.000000T0000Z-090924T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
720 PM CDT WED SEP 23 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
LOWNDES COUNTY...

LAT...LON 3359 8826 3359 8841 3368 8845 3368 8841
      3370 8839 3370 8837 3373 8833 3375 8831
      3375 8825 3374 8824 3370 8824

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:45 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 23, 3:45 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED SEP 23 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...LOOKS LIKE A REPEAT
SCENARIO WITH RAINFALL AGAIN THIS AFTERNOON AND MOST OF THE
CONVECTION BREAKING OUT WILL MOVE NORTHWARD ACROSS CENTRAL
MISSISSIPPI.  SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE
CAROLINAS AND RIDGING SW INTO THE SOUTHEASTERN PORTIONS OF OUR CWA
WHILE A SECOND CENTER OF HIGH PRESSURE WAS OVER NORTH TEXAS. BETWEEN
THE TWO HIGHS A STALLED COLD FRONT WAS NOTED ALONG AND JUST EAST OF
THE MISSISSIPPI RIVER. THIS FRONT WILL MOVE VERY LITTLE BEFORE
DISSIPATING DURING THE NEXT 24 HOURS BUT SERVE AS A FOCUS FOR SHOWER
AND THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING AND AGAIN THURSDAY
AFTERNOON. LOCAL RADARS SHOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS MOVING UP FROM THE SOUTH BETWEEN INTERSTATE 55 AND
INTERSTATE 59. WITH SUCH HIGH PWS IN PLACE LOCALLY HEAVY RAINFALL
WILL BE LIKELY WITH ANY THUNDERSTORMS BUT WITH LESS WIND SHEAR AND
INSTABILITY OVER OUR REGION...THUNDERSTORM STRENGTH AND ORGANIZATION
SHOULD REMAIN LIMITED. WL HOLD OFF ON A FLASH FLOOD WATCH BUT
MENTION HEAVY RAIN AND TRAINING OF STORMS IN THE HWO. THE CONVECTION
WILL SLOWLY TAPER OFF THIS EVENING BUT RESIDUAL CLOUDS AND MOISTURE
SHOULD HOLD OVERNIGHT MINS A COUPLE DEGREES WARMER THAN GUIDANCE
SUGGESTS. THIS HAS BEEN THE CASE THE LAST SEVERAL MORNINGS AND WL GO
ABOVE GUIDANCE AGAIN TONIGHT. ANY CLEARING IN THE EAST IS EXPECTED
TO ENHANCE FOG DEVELOPMENT SO THAT AREA WL NEED TO BE MONITORED
EARLY THURSDAY MORNING.

FOR THURSDAY THE ARKLAMISS WILL REMAIN ON THE FAR EASTERN PERIPHERY
OF THE STATIONARY UPPER LOW OVER THE CENTRAL PLAINS WHILE HIGH
PRESSURE ALOFT REMAINS CENTERED ALABAMA/GEORGIA BORDER. THIS WILL
RESULT IN ANOTHER DAY SIMILAR TO TODAY. HIGH PRESSURE WILL LIMIT
CONVECTION IN THE EAST. THE STALLED FRONTAL BOUNDARY WILL BE NEARLY
DISSIPATED AND A NON FACTOR. WITH A WARM MOIST AIRMASS CONTINUING
OVER THE AREA...DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POTENTIAL. LATEST GUIDANCE
CAME IN WITH HIGHER POPS FOR THURSDAY AND WL NOT CUT FOR NOW. CLOUDS
AND RAIN SHOULD HOLD TEMPERATURES TO THE LOW TO MID 80S OVER MUCH OF
THE AREA BUT BREAKS IN THE CLOUDS WILL LIKELY ALLOW FOR UPPER 80S
EAST. WL SEE A DIURNAL TREND TO THE CONVECTION AGAIN THURSDAY
EVENING. HAVE GONE A COUPLE DEGREES WARMER THAN GUIDANCE LOWS FOR
FRIDAY MORNING. /22/

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...THE MED RANGE/LONG TERM
PORTION OF THE FORECAST REMAINS VERY SIMILAR TO THE PREV FEW AS
MODEL GUID CONTINUES TO SHOW GENERAL AGREEMENT ON THE OVERALL
PATTERN AND EVOLUTION OVER THE WEEKEND AND INTO NEXT WEEK. THE EURO
REMAINS THE MODEL OF CHOICE AS IT CONTINUES TO SHOW RUN TO RUN
CONSISTENCY AND IS FOLLOWED BY OTHER MED RANGE GUID.

BY FRI...THE LARGE UPPER LOW WILL REMAIN TO OUR W/NW WITH A UPPER
RIDGE AXIS LOCATED TO OUR IMMEDIATE EAST. I STILL FEEL THE INFLUENCE
OF THE UPPER RIDGE/WARMISH MID LEVEL TEMPS WILL KEEP THE OVERALL
COVERAGE OF PRECIP LOWER THAN WHAT HAS BEEN OBSERVED. HOWEVER...WITH
DEEP MOISTURE STILL IN PLACE THERE WILL BE SCT ACTIVITY DURING THE
AFTERNOON AND THE 40-50% GUID POPS SEEM REASONABLE. BY FRI
AFTERNOON/NIGHT...THE LARGE UPPER LOW WILL BEGIN TO MAKE SOME
EASTWARD MOVEMENT AS A STRONG S/W TROUGH MOVES THROUGH THE GULF OF
ALASKA. THE RESULT FOR OUR AREA WILL BE FALLING HEIGHTS AND STRONGER
DEEP LAYER ASCENT MAINLY FOR SAT. HOWEVER...SOME ASCENT WILL BEGIN
BY FRI EVE INTO EARLY SAT MORNING. THAT SHOULD SUPPORT SOME ACTIVITY
DURING THE FRI NIGHT PERIOD AND HAVE FOLLOWED GUID POPS FOR THE NW
AREAS. ELSEWHERE LOOKS TO STILL HAVE THE INFLUENCE OF THE RIDGE AND
HAVE LOWERED POPS A TAD.

BY SAT...CONVECTIVE ACTIVITY SHOULD INCREASE FROM MID MORNING
THROUGH THE AFTERNOON. BOTH THE EURO/GFS SHOWS SAT WITH DECENT
SYNOPTIC FORCING AND DECENT PRECIP CHANCES. HOWEVER...THE EURO IS
STRONG WITH THE FORCING AND OFFERS A MORE ACTIVE SOLUTION. DUE TO
THIS...I HAVE INCREASED POPS FOR THE E/SE 2/3 RDS WITH THE BEST RAIN
CHANCES ACROSS THE EASTERN 1/3 RD. WE COULD SEE A RISK OF SOME
STRONG OR ISO SVR STORMS SAT BUT I AM NOT READY TO MENTION THAT YET
AS THE PROBABILITY OF THAT IS STILL ON THE LOW SIDE DUE TO SOME
UNCERTAINTY. THE MAIN ISSUE WILL BE INSTABILITY AND THE FACT THAT
THE POTENTIAL FOR ACTIVITY TO GET AN EARLY START COULD KEEP THE AREA
FROM WARMING AND DESTABILIZING SUFFICIENTLY. SECONDLY...THE
DIFFERENCES IN THE DEEP LAYER FLOW...THE GFS IS ON THE LOWER SIDE
WITH 30-35 KTS WHILE THE EURO HAS 40-45 KTS OF H5 WINDS. IF THE AREA
CAN DESTABILIZE BY CONVECTION STARTING A BIT SLOWER (2-4HRS SLOWER)
AND THE STRONGER SOLUTION VERIFY...THEN ORGANIZED STORMS WILL BE
POSSIBLE. HOWEVER...AT THIS TIME...A BIT TOO MUCH UNCERTAINTY EXIST
TO MENTION THAT RISK OUTSIDE THIS AFD. IF THE EURO CAN HOLD FIRM OR
THE GFS CAN COME AROUND TO A BIT STRONGER SOLUTION...THEN SOME SORT
OF RISK WILL NEED TO BE INTRODUCED.

FOR SAT NIGHT-WED...HAVE FOLLOWED THE EURO/GFS ENSEMBLE AND PREV
FORECAST WHICH PUSHES A WEAK FRONT THROUGH THE CWA BY SUN MORNING
THEN HAS A MORE PRONOUNCED COOLER/DRIER AIRMASS MOVE IN BY THE
LATTER PORTION OF MON. EITHER WAY...MORE SEASONAL CONDITIONS LOOK TO
MOVE IN WITH LITTLE TO NO PRECIP CHANCES. THE 00Z GFS WAS SLOWER TO
CLEAN THE AIRMASS OUT SAT NIGHT INTO SUN AND I HAD TO LOWER POPS A
GOOD BIT. I ALSO TRENDED TEMPS COOLER FOR BOTH HIGHS/LOWS FROM
SUN-WED. I BASICALLY TRENDED TEMPS MORE TOWARD CLIMO READINGS BUT
STILL ARE A BIT ABV NORMAL CONDITIONS. GUID WAS JUST TOO WARM FOR
SUN-MON IN THE WAKE OF A FRONTAL SYSTEM. /CME/

&&

.AVIATION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE MOVING
THROUGH CENTRAL AND SOUTHERN MS. THESE STORMS ARE MAINLY AFFECTING
THE KJAN...KMEI TAF SITES. ADDITIONAL LIGHT SHOWER ACTIVITY IS
BRIEFLY AFFECTING OTHER TAF SITES. THESE SHOWERS WILL REDUCE
CEILINGS AND VISIBILITIES. MVFR TO LOCAL IFR CONDITIONS WILL PREVAIL
IN THE SHOWERS AND THUNDERSTORMS. OUTSIDE OF THESE STORMS....VFR
CONDITIONS ARE MORE LIKELY. THIS RAIN ACTIVITY WILL CONTINUE THROUGH
MUCH OF THE EVENING AND TAPER OFF AFTER SUNSET. PATCHY FOG AND LOW
CEILINGS ARE AGAIN POSSIBLE THURS. MORNING. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  84  70  85 /  61  70  37  54
MERIDIAN      69  89  69  89 /  49  61  24  62
VICKSBURG     70  83  69  85 /  53  72  40  49
HATTIESBURG   71  89  70  89 /  32  52  25  48
NATCHEZ       70  84  70  85 /  52  65  38  50
GREENVILLE    70  83  68  84 /  66  74  48  49
GREENWOOD     70  83  69  85 /  67  74  43  56

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 22
LONG TERM: CME
AVIATION: 28
Hazardous weather outlook, Sep 23, 2:53 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT WED SEP 23 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
253 PM CDT WED SEP 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE COMBINED EFFECTS OF A STALLED FRONTAL BOUNDARY...ABUNDANT
MOISTURE AND DAYTIME HEATING WILL BRING ANOTHER ROUND OF SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. THESE SHOWERS
WILL BRING THE POSSIBILITY FOR TORRENTIAL DOWNPOURS AND PONDING OF
WATER ON ROADWAYS AND IN LOW LYING AREAS ESPECIALLY WITH STORMS THAT
MOVE REPEATEDLY ACROSS THE SAME AREA. ONCE AGAIN THE POTENTIAL FOR HEAVY
RAIN WILL WANE DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Sep 23, 2:56 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT WED SEP 23 2009

MSZ064-072-073-232055-
LAMAR MS-MARION MS-JEFFERSON DAVIS MS-
256 PM CDT WED SEP 23 2009

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 4 MILES SOUTHWEST OF MORGANTOWN TO 5 MILES NORTH OF
LUMBERTON AT 255 PM CDT...MOVING NORTH AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN JEFFERSON DAVIS...MARION AND LAMAR COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY. IF HEAVY RAINFALL PERSISTS ACROSS THESE
AREAS...THEN A FLASH FLOOD WARNING COULD BECOME REQUIRED.

COHEN
Special weather statement, Sep 23, 4:24 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT WED SEP 23 2009

MSZ054-059-061-232225-
JEFFERSON MS-FRANKLIN MS-COPIAH MS-
424 PM CDT WED SEP 23 2009

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 5 MILES NORTH OF BARLOW TO 6 MILES SOUTH OF BUDE AT 423
PM CDT...MOVING EAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN WESTERN COPIAH...EASTERN FRANKLIN...AND SOUTHEASTERN
JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. IF HEAVY
RAINFALL PERSISTS ACROSS THESE AREAS...THEN A FLASH FLOOD WARNING
COULD BECOME REQUIRED.

COHEN
Special weather statement, Sep 23, 4:35 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT WED SEP 23 2009

MSZ031-039-232235-
LOWNDES MS-NOXUBEE MS-
435 PM CDT WED SEP 23 2009

...HEAVY SHOWERS AND THUNDERSTORMS APPROACHING THE COLUMBUS AREA...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 6 MILES WEST OF BENT OAK TO PRAIRIE POINT AT 435 PM
CDT...MOVING EAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHEASTERN NOXUBEE AND LOWNDES COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

COHEN
Local storm report, Sep 23, 4:48 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT WED SEP 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
09/23/2009                   LAWRENCE           MS   LAW ENFORCEMENT

            STREET FLOODED IN THE CITY OF MONTICELLO.

&&

ACOHEN
Local storm report, Sep 23, 5:11 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED SEP 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      WEST POINT              33.61N 88.64W
09/23/2009                   CLAY               MS   PUBLIC

            ROAD FLOODED IN THE TOWN OF WEST POINT.

&&

ACOHEN
Local storm report, Sep 23, 6:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED SEP 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      PLEASANT HILL           31.72N 90.74W
09/23/2009                   COPIAH             MS   PUBLIC

            WATER FLOWING ACROSS ROADWAYS IN PLEASANT HILL.

&&

ACOHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:24 AM CDTAreal Flood WarningJANAttala18 hr
Sep 23, 9:48 AM CDTRiver Flood WarningJANLeake7 days
Sep 23, 9:48 AM CDTRiver Flood WarningJANLeake9 days
Sep 23, 9:48 AM CDTRiver Flood WarningJANAttala48 hr
Sep 23, 9:48 AM CDTRiver Flood WarningJANLeake8 days
Sep 23, 3:17 PM CDTFlash Flood WarningJANLawrence, Lincoln2 hr
Sep 23, 4:29 PM CDTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln2 hr
Sep 23, 5:25 PM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Lowndes, Montgomery and 2 more115 min
Sep 23, 5:33 PM CDTFlash Flood WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson91 min
Sep 23, 5:39 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Madison, Warren, Yazoo3 hr
Sep 23, 5:50 PM CDTFlash Flood WarningJANCopiah, Hinds53 min
Sep 23, 6:09 PM CDTFlash Flood WarningJANKemper, Noxubee, Winston3 hr
Sep 23, 6:17 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Montgomery, Webster3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.